Alert archive / Michigan / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 30, NWS Gaylord, MI

September 4, 2014Kalkaska County, Michigan

NWS Gaylord, MI issued this severe thunderstorm warning at Sep 4, 2014, 5:21 AM EDT for Kalkaska County, Michigan. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 4, 2014, 5:21 AM EDT (09:21 UTC)
Expired
Sep 4, 2014, 5:45 AM EDT
In force
24 min
Issued by
NWS Gaylord, MI
Area
Storm-based polygon
Hail
0.75 in
Wind
70.0 mph

County Kalkaska County, MI

The radar

The NCL Michigan radar (KAPX), 43 km from the middle of the area, began a volume at 09:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Alpena, MI (KAPX), launched 00:00Z, 9.4 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Alpena, MI at 00:00Z on 2014-09-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Alpena, MI at 00:00Z on 2014-09-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 85 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1435 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
85 m²/s²
0-3 km storm-relative helicity
145 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

819 
WUUS53 KAPX 040921
SVRAPX
MIC079-040945-
/O.NEW.KAPX.SV.W.0030.140904T0921Z-140904T0945Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GAYLORD MI
521 AM EDT THU SEP 4 2014

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  KALKASKA COUNTY IN NORTHERN LOWER MICHIGAN...

* UNTIL 545 AM EDT

* AT 518 AM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM WILLIAMSBURG TO SPIDER LAKE TO BUCKLEY...AND MOVING
  EAST AT 60 MPH.

  HAZARD...70 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO
           MOBILE HOMES...ROOFS AND OUTBUILDINGS.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  BARKER CREEK AND RAPID CITY AROUND 525 AM EDT.
  KALKASKA AROUND 530 AM EDT.
  SIGMA AND SHARON AROUND 535 AM EDT.
  BEAR LAKE AROUND 540 AM EDT.

OTHER LOCATIONS IN THE WARNING INCLUDE SMITHVILLE AND BLUE LAKE
TOWNSHIP.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4451 8533 4481 8533 4482 8532 4485 8532
      4486 8521 4486 8485 4451 8485
TIME...MOT...LOC 0920Z 258DEG 65KT 4476 8539 4461 8540
          4447 8556

HAIL...<.75IN
WIND...70MPH

$$

LAWRENCE
3 follow-up statements
269 
WWUS53 KAPX 040928
SVSAPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
528 AM EDT THU SEP 4 2014

MIC079-040945-
/O.CON.KAPX.SV.W.0030.000000T0000Z-140904T0945Z/
KALKASKA MI-
528 AM EDT THU SEP 4 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR KALKASKA
COUNTY UNTIL 545 AM EDT...

AT 526 AM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM BARKER CREEK TO SOUTH BOARDMAN TO 6 MILES NORTH OF
MANTON...AND MOVING EAST AT 60 MPH.

HAZARD...70 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE
         HOMES...ROOFS AND OUTBUILDINGS.

SEVERE THUNDERSTORMS WILL BE NEAR...
  KALKASKA...SIGMA... AND SHARON AROUND 535 AM EDT.
  BEAR LAKE AROUND 540 AM EDT.

OTHER LOCATIONS IN THE WARNING INCLUDE SMITHVILLE AND BLUE LAKE
TOWNSHIP.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4451 8533 4481 8533 4482 8532 4485 8532
      4486 8521 4486 8485 4451 8485
TIME...MOT...LOC 0928Z 258DEG 65KT 4478 8522 4461 8521
          4450 8532

HAIL...<.75IN
WIND...70MPH

$$

LAWRENCE
275 
WWUS53 KAPX 040935
SVSAPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
535 AM EDT THU SEP 4 2014

MIC079-040945-
/O.CON.KAPX.SV.W.0030.000000T0000Z-140904T0945Z/
KALKASKA MI-
535 AM EDT THU SEP 4 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR KALKASKA
COUNTY UNTIL 545 AM EDT...

AT 534 AM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM RAPID CITY TO KALKASKA TO SHARON TO MOREY...AND MOVING
EAST AT 55 MPH.

HAZARD...60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

SEVERE THUNDERSTORMS WILL BE NEAR...
  SIGMA AND SHARON AROUND 540 AM EDT.
  BEAR LAKE AROUND 545 AM EDT.

OTHER LOCATIONS IN THE WARNING INCLUDE BLUE LAKE TOWNSHIP.

THE STORMS HAVE SHOWN SIGNS OF WEAKENING OVER THE PAST 10 
MINUTES...BUT REMAIN CAPABLE OF PRODUCING DAMAGING WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4451 8533 4481 8533 4482 8532 4485 8532
      4486 8521 4486 8485 4451 8485
TIME...MOT...LOC 0935Z 259DEG 49KT 4483 8516 4471 8512
          4463 8512 4456 8514 4447 8523

HAIL...<.75IN
WIND...60MPH

$$

LAWRENCE
994 
WWUS53 KAPX 040942
SVSAPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
542 AM EDT THU SEP 4 2014

MIC079-040952-
/O.EXP.KAPX.SV.W.0030.000000T0000Z-140904T0945Z/
KALKASKA MI-
542 AM EDT THU SEP 4 2014

...THE SEVERE THUNDERSTORM WARNING FOR KALKASKA COUNTY WILL EXPIRE AT
545 AM EDT...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR 
PROPERTY.  HOWEVER...GUSTY WINDS UP TO 40 MPH ARE STILL POSSIBLE 
WITH THESE THUNDERSTORMS AS THEY ENTER EASTERN KALKASKA COUNTY 
THROUGH 6 AM.

LAT...LON 4451 8533 4481 8533 4482 8532 4485 8532
      4486 8521 4486 8485 4451 8485
TIME...MOT...LOC 0942Z 259DEG 49KT 4485 8502 4472 8499
          4464 8499 4457 8501 4449 8510

$$

LAWRENCE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 4, 3:43 AM EDT, 1 hour 38 minutes earlier.

Area forecast discussion, Sep 4, 3:43 AM EDT, 1 hour 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
343 AM EDT THU SEP 4 2014

.SYNOPSIS...
ISSUED AT 343 AM EDT THU SEP 4 2014

LOW PRESSURE TAKING SHAPE OVER THE WESTERN LAKES TODAY WILL LIFT A
WARM FRONT THROUGH NORTHERN MICHIGAN THIS AFTERNOON...FOLLOWED BY A
COLD FRONT ARRIVING LATE TONIGHT INTO EARLY FRIDAY. THESE FEATURES
WILL COMBINE WITH INCREASING HEAT AND HUMIDITY TO DELIVER SEVERAL
ROUNDS OF SHOWERS AND THUNDERSTORMS TO THE AREA TODAY THROUGH EARLY
FRIDAY AFTERNOON. HIGH PRESSURE IS SET TO ARRIVE FOR THE WEEKEND AND
EARLY NEXT WEEK...SUPPLYING A RETURN DRY WEATHER ALONG WITH COOLER
AND MUCH LESS HUMID CONDITIONS.

&&

.SHORT TERM...(TODAY THROUGH TONIGHT)
ISSUED AT 343 AM EDT THU SEP 4 2014

ANOTHER ACTIVE DAY AHEAD IN THE THUNDERSTORM DEPARTMENT. BROAD UPPER
RIDGE/DOME OF HEAT AND HUMIDITY IN PLACE FROM THE CENTRAL/SRN PLAINS
TO THE SE STATES. FURTHER NORTH..."RING OF FIRE" SETUP WITH FAST AND
SOMEWHAT ZONAL FLOW STRETCHING FROM THE NRN PLAINS ACROSS THE GREAT
LAKES WITH A 100 KNOT UPPER JET STREAK ACROSS SE ONTARIO. ALONG THE
PERIPHERY OF THE RIDGE...STOUT SW LLJ IN PLACE ACROSS THE MIDWEST
INTO THE WESTERN GREAT LAKES BRINGING A STRONG THETA-E SURGE UP INTO
THE REGION...AND DRIVING A NICE COMPLEX OF THUNDERSTORMS ACROSS NRN
WISCONSIN INTO NRN MICHIGAN RIGHT ALONG THE NRN FRINGE OF THE
INSTABILITY GRADIENT AND SEMBLANCE OF A SFC WARM FRONT STRETCHING
THROUGH THAT REGION (FIRST PROBLEM OF THE DAY). FURTHER UPSTREAM...
STRONGER SHORT WAVE IMPULSE ADVANCING INTO THE NRN PLAINS WHILE
ATTENDING SFC LOW IS SITUATED OVER SOUTH DAKOTA WITH A WARM FRONT
STRETCHING EASTWARD INTO NRN WISCONSIN. YET ANOTHER TSTM COMPLEX HAS
BLOSSOMED OVER NORTH DAKOTA NEAR THE APEX OF THE SFC LOW AND
ADVANCING INTO MINNESOTA.

TODAY/TONIGHT...CONVECTIVE EVOLUTION AND SEVERE WEATHER THREAT THE
MAIN PROBLEM OF THE DAY. ROUND ONE...COMPLEX OF THUNDERSTORMS WILL
BE ROLLING THROUGH THE REGION THIS MORNING...STRUNG ALONG BY UPPER
JET CORE SITTING TO OUR NORTH AND FED BY A SLOWLY VEERING LLJ AXIS
LEANING INTO NRN MICHIGAN. A BIT OF A RACE AS INSTABILITY DOES
DIMINISH PRETTY QUICKLY DOWNSTREAM ACROSS THE CWA ALTHOUGH
THETA-E/INSTABILITY AXIS IS GETTING RAPIDLY ADVECTED INTO NRN
MICHIGAN THIS MORNING. NONETHELESS I DO EXPECT A WEAKENING TREND TO
THE CONVECTION AS IT ROLLS THROUGH THE NORTHERN TWO-THIRDS OF THE
CWA BUT A MINIMAL SEVERE WEATHER THREAT. ALSO WORTH NOTING... SRN
PART OF THE LINE HAS BEEN FOLDED INTO A MORE WEST-EAST
CONFIGURATION...PARALLEL TO THE WARM FRONT AND SUGGESTS PARTS OF NRN
LOWER MICHIGAN COULD BE IN FOR A PERIOD OF HEAVY RAIN THIS
MORNING...ASSUMING THE COMPLEX DOESN/T DIE OFF TOO QUICKLY. WILL SEE
HOW THAT GOES...BUT HAVE ADDED HEAVY RAIN TO THE FORECAST FOR A
PERIOD OF TIME THIS MORNING GIVEN A VERY MOIST AIRMASS AND HISTORY
OF HEAVY RAIN UPSTREAM (KIMT REPORTED OVER HALF AN INCH IN 12
MINUTES).

ROUND TWO...UPSTREAM LOW PRESSURE SYSTEM LIFTS INTO THE UPPER
MISSISSIPPI RIVER VALLEY BY THE END OF THE DAY...SHOVING WARM FRONT
INTO UPPER MICHIGAN AND DEEP MOISTURE AXIS RIGHT INTO THE WESTERN
GREAT LAKES. SUPPORT FROM BOTH THE HRRR-3KM AND NAM12 SOLUTIONS
WHICH SUGGEST UPSTREAM TSTM COMPLEX OVER NORTH DAKOTA RACES EASTWARD
ACROSS NRN WISCONSIN AND THROUGH NRN MICHIGAN AROUND MID AFTERNOON.
THAT IDEA IS CERTAINLY SUPPORT BY OVERNIGHT UPSTREAM TRENDS. THERE
COULD ALSO BE ADDITIONAL DEVELOPMENT ALONG THE WARM FRONT ITSELF
ACROSS WISCONSIN THAT RACES INTO THE REGION THIS AFTERNOON. HAVE
TWEAKED POPS/WEATHER A BIT TO HAVE A LULL AROUND MIDDAY (AFTER THIS
FIRST BATCH) THEN ROUND TWO ROLLS IN THIS AFTERNOON.

ROUND THREE...SFC LOW PRESSURE CONTINUES ON INTO EASTERN ONTARIO
WHILE TRAILING COLD FRONT SWINGS ACROSS NRN MICHIGAN LATE OVERNIGHT
INTO FRIDAY MORNING. WILL LIKELY BE ONE OR MORE ADDITIONAL BATCHES
OF SHOWERS/STORMS ROLLING THROUGH THE REGION TONIGHT BUT WILL NOT
GET TOO CUTE WITH TIMING/DETAILS AT THIS POINT.

SEVERE WEATHER THREAT...NOT TERRIBLY GREAT THIS MORNING DUE TO
MARGINAL INSTABILITY ACROSS THE CWA PRESENTLY AND OF COURSE TIME OF
DAY.BUT SOME HAIL OR ISOLATED WIND THREAT GIVEN RESPECTABLE
EFFECTIVE BULK SHEAR VALUES THAT WILL HELP ORGANIZE UPDRAFTS. BIGGER
SEVERE WEATHER THREAT THIS AFTERNOON AND THIS EVENING WITH ROUND TOW
AND THREE AS WE GET DAYTIME HEATING/INSTABILITY INTO THE MIX AND
MAINTAIN STRONG MID LEVEL FLOW AND EFFECTIVE BULK SHEAR VALUES.
DAMAGING WINDS AND HAIL WILL BE THE MAIN THREAT.

&&

.LONG TERM...(FRIDAY THROUGH WEDNESDAY)
ISSUED AT 343 AM EDT THU SEP 4 2014

...QUIET AND COOLER WEATHER FOR THE WEEKEND...

HIGH IMPACT WEATHER POTENTIAL: NOT MUCH REALLY. PERHAPS A FEW
LINGERING THUNDERSTORMS ACROSS THE SOUTHEAST CWA ON FRIDAY.

PATTERN SUMMARY: MORE AMPLIFIED UPPER PATTERN OF RIDGING IN THE
SHORT TERM WILL TRANSITION BACK TO BROAD UPPER TROUGHING INTO THE
WEEKEND AND EARLY NEXT WEEK AS A PAIR OF SHORTWAVES ZIP ALONG
THROUGH SOUTHERN CANADA IN AN OVERALL FASTER NORTHERN STREAM FLOW.
AT THE SURFACE...HIGH PRESSURE WILL WORK FROM THE NORTHERN ROCKIES
AND PLAINS ON FRIDAY THROUGH OUR AREA INTO THE WEEKEND...ULTIMATELY
ENDING UP OVER THE NORTHEAST STATES BY LATER TUESDAY BUT STILL
MAINTAINING ITS INFLUENCE ACROSS THE AREA. THIS TYPE OF PATTERN IS A
RATHER QUIET ONE FOR US AND INDEED THIS TIME WILL BE NO EXCEPTION.
ANOTHER STRONGER SHORTWAVE MAY BEGIN TO APPROACH SOMETIME TOWARD
LATE WEEK AS ADDITIONAL HINTS OF A MORE AMPLIFIED PATTERN GET
UNDERWAY ACROSS CENTRAL CANADA DOWN THROUGH THE NORTHERN PLAINS.

A LOOK AT THE FORECAST SPECIFICS:

FRIDAY: A DAY OF TRANSITION...WITH A COLD FRONT EXPECTED TO WORK
THROUGH THE REGION DURING THE MORNING HOURS. TIMING OF THIS FEATURE
HAS SLOWED A BIT OVER THE PAST 24 HOURS PER GUIDANCE TRENDS...IN
LINE WITH UPSTREAM FEATURES ALSO BEING A TOUCH SLOWER. THAT SLIGHTLY
SLOWER TREND MAY ALLOW FOR SOME BETTER CONVECTIVE REDEVELOPMENT OVER
THE SOUTHEAST HALF OF THE CWA INTO EARLY FRIDAY AFTERNOON...AS WARM
AND HUMIDITY HANG ON DOWN THAT WAY. IN FACT...MAY WELL SEE SIMPLE
REDEVELOPMENT OR RE-ENHANCEMENT OF WHATEVER ACTIVITY COMES BARRELING
IN LATER TONIGHT...PROVIDED WE DON'T HAVE TO DEAL WITH PESKY CLOUD
ISSUES AND MUSTER SUFFICIENT INSTABILITY. IT'S NOT COMPLETELY OUT OF
THE QUESTION A FEW SEVERE STORMS COULD DEVELOP DOWN THAT WAY ON A
VERY SHARP MOISTURE GRADIENT...AS ENHANCED UPPER JET ENERGY BLEEDS
OUT AHEAD OF THE FORCING BOUNDARY TO INCREASE DEEP LAYER SHEAR
UPWARDS OF 40 KNOTS. SOMETHING TO WATCH FOR SURE.

WHILE SOUTHEAST AREAS MAY DEAL WITH ADDITIONAL RAIN CHANCES...
NORTHWEST AREAS SHOULD GET IN ON A STRONG DRYING TREND INTO THE
AFTERNOON AS HIGH PRESSURE AND THE LEADING EDGE OF MUCH COOLER AIR
ALOFT SPILLS INTO THOSE AREAS. COULD BE LOOKING AT A BRIEF PERIOD OF
THICKER STRATUS FOR A TIME AS THAT COLDER AIR ARRIVES...BUT SIMPLE
MOMENTUM OF DRYING AND GOOD DIURNAL MIXING BENEATH COOLING ALOFT
SHOULD DO THE TRICK TO ELIMINATE THAT STUFF QUICKLY. ANOTHER WARM
DAY FOR FAR SOUTHEAST AREAS WITH HIGHS PERHAPS WELL INTO THE LOWER
(MID?) 80S FOR A BRIEF TIME...BUT COOLER READINGS ONLY THROUGH THE
UPPER 60S FAR NORTHWEST. SOUNDS LIKE SEPTEMBER TO ME!

FRIDAY NIGHT-WEDNESDAY: JUST NOT A WHOLE LOT TO TALK ABOUT THROUGH
THE WEEKEND AND EARLY NEXT WEEK...AND THAT'S NOT A BAD THING
WHATSOEVER. IN TYPICAL SEPTEMBER FASHION...TEMPERATURES WILL BE ON A
BIT OF A ROLLER COASTER RIDE...COOLING BACK BELOW NORMAL INTO THE
WEEKEND BEFORE BEGINNING A MODERATING TREND THROUGH MIDWEEK. A
COUPLE OF PASSING WEAK COLD FRONTS THROUGH ONTARIO BOTH SATURDAY AND
SUNDAY LOOK TO HAVE VERY LITTLE INFLUENCE ON OUR WEATHER...MINUS
PERHAPS A FEW PERIODS OF ENHANCED CLOUDS. INSTEAD...OUR WEATHER WILL
BE INFLUENCED BY LOWER LEVEL RIDGING BUILDING INTO THE GREAT LAKES
THROUGH SUNDAY...SLOWLY DEPARTING TO THE EAST EARLY IN THE WEEK AND
USHERING IN SLOWLY STRENGTHENING RETURN FLOW AND SLIGHTLY WARMER
TEMPS.

SETUP BENEATH SHARPER THERMAL TROUGHING LOOKS IDEAL FOR HIGHS STUCK
IN THE 60S SATURDAY AND SUNDAY...WITH OVERNIGHT LOWS LIKELY DOWN IN
THE 40S...WITH LIKELY SOME 30S FOR THE USUAL COLDER SPOTS. DON'T
FORESEE ANY BIG FROST THREATS JUST YET...BUT OF COURSE A SPOT OR TWO
CAN ALWAYS DIVE INTO THE LOWER 30S ON SUCH SETUPS. HECK...THAT HAS
ALREADY HAPPENED SEVERAL TIMES DURING THIS PAST "SUMMER". READINGS
SHOULD REBOUND BACK THROUGH THE LOWER/MID 70S EARLY IN THE
WEEK...BUT WITH VERY COMFORTABLE HUMIDITY LEVELS. THE NEXT CHANCE
FOR PRECIP SHOULD HOLD OFF UNTIL LATER TUESDAY NIGHT OR
WEDNESDAY...WITH MOST PIECES OF GUIDANCE ADVERTISING THE APPROACH OF
A SHORTWAVE TROUGH FROM THE CENTRAL PLAINS. CONFIDENCE QUITE LOW ON
THE TIMING OF THIS SYSTEM SO FAR OUT...BUT WORTH A LOW CHANCE
MENTION FOR SOME SHOWERS.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z THURSDAY NIGHT)
ISSUED AT 1151 PM EDT WED SEP 3 2014

CURRENT QUIET CONDITION EXPECTED TO DETERIORATE LATER
TONIGHT/EARLY THURSDAY MORNING AS UPSTREAM CONVECTIVE COMPLEX
MAKES A RUN AT THE AREA. STILL LINGERING UNCERTAINTY WITH
TIMING/COVERAGE/AND INTENSITY OF SUCH (ALTHOUGH LATEST TRENDS
SUGGEST A WEAKENING PHASE DURING MCS PASSAGE)...SO WILL CONTINUE
MORE BROAD-BRUSHED THEME AND LIMITED RESTRICTIONS. LOW LEVEL JET
FUELING THIS COMPLEX WITH SPREAD ACROSS WESTERN TAF SITES
EARLY THIS MORNING...FORCING LOW LEVEL WIND SHEAR DEVELOPMENT.
BREEZY AND WARM THURSDAY AFTERNOON AS CAPPING DEVELOPS IN POST
MCS ENVIRONMENT.

SLOW MOVING COLD FRONT EXPECTED TO IGNITE ADDITIONAL SHOWERS AND
STORMS TOWARDS THE END OF THIS TAF FORECAST...SOME OF WHICH COULD
BE STRONG TO SEVERE.

LITTLE DOUBT FUTURE ADJUSTMENTS (PERHAPS SIGNIFICANT) WILL BE
NEEDED AS UPSTREAM CONVECTIVE TRENDS ARE REALIZED EARLY THIS
MORNING AND AGAIN THIS EVENING.

&&

.MARINE...
ISSUED AT 343 AM EDT THU SEP 4 2014

SOUTHWEST WINDS INCREASE TODAY AND PARTICULARLY TONIGHT...AHEAD OF
A COLD FRONT THAT WILL SWING THROUGH THE GREAT LAKES EARLY FRIDAY.
SMALL CRAFT ADVISORY CONDITIONS ARE ANTICIPATED LATER THIS
AFTERNOON THROUGH TONIGHT AND FRIDAY MORNING. WINDS VEER NORTHWEST
AND RELAX A BIT FRIDAY AND FRIDAY NIGHT.

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LH...NONE.
LM...SMALL CRAFT ADVISORY FROM 4 PM THIS AFTERNOON TO NOON EDT FRIDAY
     FOR LMZ323-341-342-344>346.
LS...NONE.

&&

SYNOPSIS...LAWRENCE
SHORT TERM...ADAM
LONG TERM...LAWRENCE
AVIATION...MSB
MARINE...ADAM
Hazardous weather outlook, Sep 4, 3:51 AM EDT, 1 hour 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
351 AM EDT THU SEP 4 2014

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042-
051100-
STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL-
MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT-
STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY-
SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG-
SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT-
MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA-
MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-
OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-
OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-
GLADWIN-ARENAC-
351 AM EDT THU SEP 4 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN...
EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE
MICHIGAN...LAKE HURON AND LAKE SUPERIOR.

.DAY ONE...TODAY AND TONIGHT.

ONE ROUND OF SHOWERS AND THUNDERSTORMS WILL ROLL THROUGH THE REGION
THIS MORNING. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...BUT
HEAVY RAIN IS POSSIBLE AND A FEW STORMS MAY PRODUCE STRONG WINDS
AND HAIL.

ANOTHER ROUND OF THUNDERSTORMS MAY ROLL THROUGH THE REGION THIS
AFTERNOON. THESE STORMS MAY BE SEVERE WITH LARGE HAIL AND DAMAGING
WINDS THE MAIN THREAT.

ADDITIONAL STRONG TO SEVERE THUNDERSTORMS MAY ROLL THROUGH THE
REGION TONIGHT AS A COLD FRONT SWINGS THROUGH THE STATE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

ADDITIONAL THUNDERSTORMS ARE POSSIBLE ON FRIDAY...MAINLY SOUTH OF A
LINE FROM ALPENA TO HOUGHTON LAKE. A FEW OF THESE STORMS MAY BE
SEVERE...PRODUCING DAMAGING WINDS AND LARGE HAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY AND AND TONIGHT. SPOTTERS
ARE ENCOURAGED TO MAKE REPORTS TO THE NATIONAL WEATHER SERVICE.

REPORTS MAY BE MADE ONE OF THREE WAYS:

ONLINE: WEATHER.GOV/GAYLORD

FACEBOOK: FACEBOOK.COM/US.NATIONALWEATHERSERVICE.GAYLORD.GOV

TWITTER: TWITTER.COM/NWSGAYLORD

&&

FOR MORE INFORMATION VISIT WEATHER.GOV/GAYLORD.

ADAM

In the hours before

Special weather statement, Sep 4, 4:00 AM EDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
400 AM EDT THU SEP 4 2014

MIZ016-019>021-025-026-031-040830-
ANTRIM MI-BENZIE MI-CHARLEVOIX MI-EMMET MI-GRAND TRAVERSE MI-LEELANAU
MI-MANISTEE MI-
400 AM EDT THU SEP 4 2014

...STRONG THUNDERSTORMS APPROACHING THE LAKE MICHIGAN SHORE...

AT 355 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A LINE OF STRONG THUNDERSTORMS ABOUT 15 TO 20 MILES OFFSHORE OF LAKE
MICHIGAN...MOVING EAST AT 40 MPH.

WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

THROUGH 430AM...LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  FRANKFORT...
  EMPIRE...
  LELAND...
  BEULAH...
  CHARLEVOIX...
  MANISTEE...
  HARBOR SPRINGS...
  ELLSWORTH...
  GLEN ARBOR...
  LEELANAU STATE PARK...
  ARCADIA...
  NORTHPORT...
  BENZONIA...
  MAPLE CITY...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAWRENCE
Special weather statement, Sep 4, 4:34 AM EDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
434 AM EDT THU SEP 4 2014

MIZ020-025-031-040915-
BENZIE MI-LEELANAU MI-MANISTEE MI-
434 AM EDT THU SEP 4 2014

...SPECIAL WEATHER STATEMENT FOR STRONG THUNDERSTORMS...

AT 431 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES WEST OF
EMPIRE TO 26 MILES NORTHWEST OF LUDINGTON...AND MOVING EAST AT 40
MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THESE STORMS.

THROUGH 515 AM...LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  FRANKFORT...
  EMPIRE...
  BEULAH...
  MANISTEE...
  THOMPSONVILLE...
  ELBERTA...
  GLEN ARBOR...
  PLATTE TOWNSHIP...
  ARCADIA...
  BENZONIA...
  HONOR...
  MAPLE CITY...
  ORCHARD BEACH STATE PARK...
  ONEKAMA...
  CEDAR...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAWRENCE

The office that day

Everything else NWS Gaylord, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 3, 10:49 PM EDTSmall Craft AdvisoryAPX47 hr
Sep 4, 4:42 AM EDTSevere Thunderstorm WarningAPXBenzie, Manistee33 min
Sep 4, 5:01 AM EDTSevere Thunderstorm WarningAPXGrand Traverse, Wexford32 min
Sep 4, 5:23 AM EDTBeach Hazards StatementAPXBenzie, Leelanau, Manistee18 hr
Sep 4, 1:19 PM EDTSpecial Marine WarningAPX116 min
Sep 4, 1:50 PM EDTSevere Thunderstorm WarningAPXBenzie, Leelanau, Manistee55 min
Sep 4, 2:06 PM EDTSpecial Marine WarningAPX114 min
Sep 4, 2:53 PM EDTSpecial Marine WarningAPX82 min

Nearby

Severe Thunderstorm Warnings in Michigan, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.